Welcome to the new version of CaltechAUTHORS. Login is currently restricted to library staff. If you notice any issues, please email coda@library.caltech.edu
Published November 19, 2020 | Submitted
Journal Article Open

New critical exponent inequalities for percolation and the random cluster model


We apply a variation on the methods of Duminil-Copin, Raoufi, and Tassion (Ann. of Math. (2) 189:1 (2019), 75–99) to establish a new differential inequality applying to both Bernoulli percolation and the Fortuin–Kasteleyn random cluster model. This differential inequality has a similar form to that derived for Bernoulli percolation by Menshikov (Dokl. Akad. Nauk 288:6 (1986), 1308–1311) but with the important difference that it describes the distribution of the volume of a cluster rather than of its radius. We apply this differential inequality to prove the following: 1. The critical exponent inequalities γ ≤ δ − 1 and Δ ≤ γ + 1 hold for percolation and the random cluster model on any transitive graph. These inequalities are new even in the context of Bernoulli percolation on Z^d, and are saturated in mean-field for Bernoulli percolation and for the random cluster model with q ∈ [1,2). 2. The volume of a cluster has an exponential tail in the entire subcritical phase of the random cluster model on any transitive graph. This proof also applies to infinite-range models, where the result is new even in the Euclidean setting.

Additional Information

© 2020 Mathematical Sciences Publishers. Received 24 Oct 2019. Revised 20 Feb 2020. Accepted 24 Feb 2020. We thank Hugo Duminil-Copin and Geoffrey Grimmett for helpful discussions.

Attached Files

Submitted - 1901.10363.pdf


Files (248.0 kB)
Name Size Download all
248.0 kB Preview Download

Additional details

August 20, 2023
October 23, 2023